Georgia, 2012Heavy Rain in Georgia, April 21, 2012
April 21, 2012 · NWS TAE · 1 event in 1 county or zone
A deep upper level trough affected the area, but severe weather did not occur in southwest or south-central Georgia due to relatively weak wind shear. This trough also advected significant amounts of moisture into the area, resulting in an isolated pocket of heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level trough affected the area, but severe weather did not occur in southwest or south-central Georgia due to relatively weak wind shear. This trough also advected significant amounts of moisture into the area, resulting in an isolated pocket of heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 21, 8:45 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 21, 8:45 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT Sat Apr 21 2012
.DISCUSSION...
A few showers have already moved inland from Apalachee Bay. A much
larger area of rain with embedded showers and thunderstorms was
spreading to the north and northeast across the Panhandle coastal
waters. This activity will overspread the CWA later this morning and
afternoon. Will monitor radar trends to determine if PoPs need to be
adjusted especially northernmost zones where we currently show 30%.
Otherwise, the remainder of the forecast is on track.
&&
.AVIATION...
MVFR ceilings and rain will spread from south to north today.
Confidence is rather high that there will be a sharp southeast to
northwest precipitation and ceiling gradient, but exactly where this
line will be is another story. Have included the best chance for
rain this afternoon for KECP, KTLH, and KVLD with rain chances
tapering off from KABY to KDHN.
&&
.MARINE...
Winds and seas will be low today with Advisory level conditions to
develop tonight and early Sunday. It will however be very active
across the marine area today with numerous showers and thunderstorms.
Some of the storms may be strong.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Fire Weather Watch from Sunday afternoon through Sunday evening
for Calhoun-Central Walton-Coastal Bay-Gadsden-Holmes-
Inland Bay-Inland Walton-Jackson-Liberty-South Walton-
Washington.
GM...Small Craft Advisory from 6 AM Sunday to 11 AM EDT Monday for
Apalachee Bay and Coastal waters east of Apalachicola.
Small Craft Advisory from Midnight tonight to 11 AM EDT Monday
for Coastal waters west of Apalachicola.
&&
BARRY/GOULDHazardous weather outlook, Apr 21, 3:30 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EDT SAT APR 21 2012
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-221000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
430 AM EDT SAT APR 21 2012 /330 AM CDT SAT APR 21 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A DEVELOPING LOW IN THE GULF OF MEXICO IS EXPECTED TO TRACK ACROSS
NORTHEAST FLORIDA TONIGHT AND INTO THE COASTAL ATLANTIC SUNDAY.
THIS IS EXPECTED TO SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE
REGION. OVERALL...THE CHANCES OF HAZARDOUS WEATHER SEEM FAIRLY LOW
FOR THIS PARTICULAR LOW PRESSURE SYSTEM. HOWEVER...HAZARDOUS
WEATHER WOULD BE MOST LIKELY SOUTHEAST OF A LINE FROM APALACHICOLA
TO TALLAHASSEE TO VALDOSTA. IN THIS SECTION OF THE EASTERN FLORIDA
BIG BEND...SOME OF THE THUNDERSTORMS MAY BE SLOW-MOVING AND
PRODUCE HEAVY RAINFALL. THE ONGOING DROUGHT AND SOIL CONDITIONS
ARE EXPECTED TO LIMIT FLOODING CONCERNS THOUGH. AN ISOLATED STRONG
OR SEVERE STORM CANNOT BE RULED OUT...PARTICULARLY NEAR THE
SUWANNEE RIVER VALLEY IN TAYLOR...LAFAYETTE...AND DIXIE COUNTIES.
OVER THE WATERS OF THE GULF OF MEXICO TONIGHT...NORTHWEST WINDS
WILL DEVELOP AS THE LOW STRENGTHENS OFF TO THE NORTHEAST. AS WINDS
INCREASE ABOVE 20 KNOTS...CONDITIONS WILL BECOME HAZARDOUS FOR
SMALL CRAFT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
STRONG NORTHWEST WINDS WILL CONTINUE THROUGH SUNDAY...BOTH OVER
LAND AND THE GULF OF MEXICO. A FEW WIND GUSTS COULD REACH GALE
FORCE OVER THE COASTAL WATERS...AND 35 TO 40 MPH OVER LAND AREAS.
MOST OF THE GUSTS WILL PEAK AROUND 30 MPH. A SMALL CRAFT ADVISORY
IS IN EFFECT FOR THE COASTAL WATERS THROUGH MONDAY MORNING...AND
A WIND ADVISORY MAY BECOME NECESSARY LATER FOR LAND REGIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...RAINFALL REPORTS AND
TOTALS WOULD BE APPRECIATED TODAY AND TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
08-LAMERS
Heavy Rain, Baker
- When
- April 21, 1:00 PM EST to 11:00 PM EST
- Where
- Baker County, 0.41 mi WNW of Milford
- Reported by
- Other Federal Agency
- Coordinates
- 31.383, -84.546
The USGS rain gauge at the Ichawaynochaway Creek at Milford measured a 10 hour rainfall total of 3.04 inches.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, April 21, 2012$450,000 · EF0 · 13 events
- Tornadoes and Hail in Minnesota, April 21, 2012$125,000 · EF1 · 8 events
- Hail and Damaging Winds in Pennsylvania, April 21, 2012$45,000 · 56 kt wind · 4 events
- Tornado and Hail in Florida, April 21, 2012$3,000 · EF0 · 5 events
- Hail in South Carolina, April 21, 20121 in hail · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 21, 20124 events
- Hail and Damaging Wind in South Carolina, April 21, 2012$4,000 · 1.25 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 21, 20123 events
- Hail and Damaging Winds in Georgia, April 21, 2012$2,000 · 1 in hail · 3 events
- Tornadoes and Hail in Iowa, April 21, 2012EF0 · 3 events
- Damaging Winds in Florida, April 21, 201250 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 21, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368414.